Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 138, NWS Cheyenne, WY

July 25, 2005Banner County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 25, 2005, 5:15 PM MDT for Banner County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2005, 5:15 PM MDT (23:15 UTC)
Expired
Jul 25, 2005, 6:03 PM MDT
In force
48 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Banner County, NE

The radar

The Cheyenne radar (KCYS), 91 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1813 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 252314
SVRCYS
NEC007-260015-
/O.NEW.KCYS.SV.W.0138.050725T2315Z-050726T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
515 PM MDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 615 PM MDT

* AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF BULL CANYON...OR ABOUT 24 MILES SOUTHWEST OF SCOTTSBLUFF...
  AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHWEST OF HARRISBURG BY 550 PM MDT

LAT...LON 4169 10377 4169 10405 4140 10405 4139 10370

$$

RUBIN
6 follow-up statements
000 
WWUS55 KCYS 252325
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
525 PM MDT MON JUL 25 2005

NEC007-260015-
/O.CON.KCYS.SV.W.0138.000000T0000Z-050726T0015Z/
BANNER NE-
525 PM MDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM MDT FOR
WESTERN BANNER COUNTY...

AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF BULL CANYON...OR ABOUT 25 MILES SOUTHWEST OF
SCOTTSBLUFF...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHWEST OF HARRISBURG BY 545 PM MDT

LAT...LON 4169 10374 4169 10405 4140 10405 4139 10370

$$

RUBIN
000 
WWUS55 KCYS 252330
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
530 PM MDT MON JUL 25 2005

NEC007-260015-
/O.CON.KCYS.SV.W.0138.000000T0000Z-050726T0015Z/
BANNER NE-
530 PM MDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM MDT FOR
WESTERN BANNER COUNTY...

AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED 7 MILES SOUTH OF BULL CANYON...OR ABOUT 25
MILES SOUTHWEST OF SCOTTSBLUFF...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARRISBURG BY 545 PM MDT

LAT...LON 4169 10374 4169 10404 4140 10405 4139 10370

$$

RUBIN
000 
WWUS55 KCYS 252336
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
535 PM MDT MON JUL 25 2005

NEC007-260015-
/O.CON.KCYS.SV.W.0138.000000T0000Z-050726T0015Z/
BANNER NE-
535 PM MDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM MDT FOR
WESTERN BANNER COUNTY...

AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED 8 MILES WEST OF HARRISBURG...OR ABOUT 24 MILES
NORTHWEST OF KIMBALL...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARRISBURG BY 540 PM MDT

LAT...LON 4169 10374 4169 10404 4140 10405 4139 10370

$$

RUBIN
000 
WWUS55 KCYS 252345
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT MON JUL 25 2005

NEC007-260015-
/O.CON.KCYS.SV.W.0138.000000T0000Z-050726T0015Z/
BANNER NE-
545 PM MDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM MDT FOR
WESTERN BANNER COUNTY...

AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF HARRISBURG...OR ABOUT 18
MILES NORTHWEST OF KIMBALL...MOVING SOUTHEAST AT 35 MPH.

LAT...LON 4170 10371 4163 10388 4140 10396 4139 10370

$$

RUBIN
000 
WWUS55 KCYS 252352
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT MON JUL 25 2005

NEC007-260015-
/O.CON.KCYS.SV.W.0138.000000T0000Z-050726T0015Z/
BANNER NE-
552 PM MDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM MDT FOR
WESTERN BANNER COUNTY...

AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR HARRISBURG...OR ABOUT 18 MILES NORTH OF
KIMBALL...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN BANNER COUNTY AT 610 PM MDT

LAT...LON 4169 10359 4164 10379 4140 10389 4139 10358

$$

RUBIN
000 
WWUS55 KCYS 260003
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
602 PM MDT MON JUL 25 2005

NEC007-260012-
/O.CAN.KCYS.SV.W.0138.000000T0000Z-050726T0015Z/
BANNER NE-
602 PM MDT MON JUL 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BANNER COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING 
EARLIER...HAD WEAKENED AND WAS NO LONGER SEVERE.

LAT...LON 4169 10359 4164 10379 4140 10389 4139 10358

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:10 PM MDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 25, 3:10 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
310 PM MDT MON JUL 25 2005

.SHORT TERM...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER
MUCH OF THE CWA EARLY THIS AFTERNOON.  AT THIS TIME THE MORE
WIDESPREAD ACTIVITY LOOKS TO BE OVER THE FAR SOUTH PART OF THE
CWA.  THAT IS THE AREA CLOSER TO THE BETTER SURFACE FORCING AS
WELL IN THE PROXIMITY OF THE RIGHT ENTRANCE REGION OF THE 250 MB
JET.  AS THE ATMOSPHERE STABILIZES TONIGHT THE PRECIPITATION WILL
CHANGE TO MORE STRATIFORM.  ONCE THE JET SEGMENT SAGS SOUTH AND
THE BEST LIFT IS GONE...BY EARLY MORNING...MOST OF THE BETTER
DYNAMICS WILL HAVE ENDED.  MOIST BOUNDARY LAYER UPSLOPE TO A DEPTH OF
5 TO 6 THOUSAND FEET AGL WILL BE OVER THE CWA FROM SHORTLY AFTER
06Z TO MID TO LATE MORNING TUESDAY.  THAT SHOULD RESULT IN WIDESPREAD
LOW CLOUDS...ESPECIALLY EAST OF THE MOUNTAINS AND FOG.  THERE SHOULD
EVEN BE DRIZZLE AT LEAST IN THE SOUTHEAST WYOMING PLAINS.  THOSE
CLOUDS WILL SLOWLY LIFT DURING THE DAY TUESDAY AND BREAK UP BY
LATE AFTERNOON IN THE NORTH AND WEST PARTS OF THE CWA.  THE CLOUD
COVER AND MUCH COOLER TEMPERATURES UP TO 700 MB WILL MAKE FOR A MUCH
COOLER DAY THAN WHAT WE HAVE HAD OVER THE PAST 2 WEEKS.  WITH THE
APPROACH OF THE SHORTWAVE TROUGH CURRENTLY ENTERING IDAHO...SOME
SHOWERS AND EVEN THUNDERSTORMS ARE A POSSIBILITY ON
TUESDAY.

.LONG TERM...CURRENT FORECAST ON TRACK SO NO MAJOR CHANGES MADE TO
GRIDS.  UPPER HIGH WILL BUILD ALONG WEST COAST WED...RESULTING IN NW
FLOW ALOFT OVER THE CWA AND DOWNSLOPE WINDS AT THE SURFACE.
THICKNESS VALUES OVER CYS WILL BE AROUND 575 SO...WILL GO WITH DRY
CONDITIONS WITH TEMPERATURES A FEW DEGREES BELOW NORMAL ACROSS THE
AREA.  FOR THUR...UPPER RIDGE MOVES INLAND AND NW FLOW CONTS ALOFT
OVER THE FORECAST AREA.  THICKNESS RISE TO AROUND 583 SO WILL GO
WITH CONTINUED DRY CONDITIONS WITH TEMPERATURES WARMING TO A FEW
DEGREES ABOVE NORMAL.  A WEAK SHORT WAVE WILL MOVE ACROSS THE AREA
FRI MORNING...SO WILL MENTION A FEW THUNDERSTORMS OVER THE
MOUNTAINS...THE REST OF THE CWA WILL REMAIN DRY WITH HIGH
TEMPERATURES CONTINUING TO BE A FEW DEGREES ABOVE NORMAL.

FOR SAT THRU MON...RIDGE BUILDS IN OVER THE ROCKIES AND WITH
THAT...AN INCREASE IN TEMPS TO ABOVE NORMAL LEVELS ONCE AGAIN.
EXPECT A SLIGHT CHANCE OF AFTERNOON/EVENING CONVECTION SATURDAY AND
SUNDAY MAINLY OVER HIGHER ELEVATIONS.  A SFC BOUNDARY...ASSOCIATED
WITH A PAC SHORTWAVE...WILL PASS THRU OUR CWA SUNDAY AFTERNOON WITH
WEAK PAC HIGH SLIDING IN MONDAY SETTING UP RETURN FLOW.  IN
ACCORDANCE...HAVE INCREASED POPS AND DECREASE TEMPS SLIGHTLY MONDAY
AFTERNOON.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

MSW/KMD/DEMKO
Hazardous weather outlook, Jul 25, 9:59 AM MDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
959 AM MDT MON JUL 25 2005

NEZ001>003-019>021-054-055-WYZ059>070-261600-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
959 AM MDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BECOME LIKELY DURING THE AFTERNOON AND CONTINUE
THROUGH THE EVENING. THE STORMS WILL NOT PRODUCE SEVERE WEATHER
BUT WILL HAVE THE POTENTIAL TO PRODUCE A PERIOD OF HEAVY RAIN
AND WIND GUSTS TO 45 MPH. IN ADDITION SOME OF THE STORMS NEAR
THE COLORADO BORDER MAY PRODUCE SMALL HAIL.

A COLD FRONT WILL MOVE THROUGH SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE THROUGH EARLY AFTERNOON.  BEHIND
THE FRONT WILL BE COOLER TEMPERATURES AND NORTH WINDS GUSTING
TO 35 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LATE DAY STORMS ARE POSSIBLE TUESDAY. A FEW STORMS ARE POSSIBLE
OVER THE HIGHER MOUNTAINS OF WYOMING EACH DAY WEDNESDAY THROUGH
SATURDAY. A SMALL CHANCE OF STORMS WILL EXIST SUNDAY OVER MOST OF
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND

In the hours before

Local storm report, Jul 25, 4:55 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
455 PM MDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             12 NE BRIDGEPORT        41.79N 102.93W
07/25/2005  1.25 INCH        MORRILL            NE   TRAINED SPOTTER

&&

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:36 PM MDTSevere Thunderstorm WarningCYSMorrill54 min
Jul 25, 3:29 PM MDTSevere Thunderstorm WarningCYSMorrill20 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.